Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 2, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Mar 27, 2019, 8:21 AM EDT for Brevard County, Orange County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2019, 8:21 AM EDT (12:21 UTC)
- Expired
- Mar 27, 2019, 9:00 AM EDT
- In force
- 39 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Brevard County, FL, Orange County, FL
The radar
The Melbourne radar (KMLB), 41 km from the middle of the area, began a volume at 12:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 0.4 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 691 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted.
881 WUUS52 KMLB 271221 SVRMLB FLC009-095-271300- /O.NEW.KMLB.SV.W.0002.190327T1221Z-190327T1300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Melbourne FL 821 AM EDT WED MAR 27 2019 The National Weather Service in Melbourne has issued a * Severe Thunderstorm Warning for... West central Brevard County in Florida... East central Orange County in east central Florida... * Until 900 AM EDT. * At 821 AM EDT, a severe thunderstorm was located near Canaveral Groves, moving southeast at 5 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Titusville, Sharpes, Lone Cabbage Fish Camp, Port Saint John and Titusville Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Prepare immediately for large hail and deadly cloud to ground lightning. Seek shelter inside a well-built structure. Stay away from windows. && LAT...LON 2833 8084 2845 8101 2859 8091 2847 8073 TIME...MOT...LOC 1221Z 309DEG 6KT 2848 8088 HAIL...1.00IN WIND...<50MPH $$ 15
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 5:06 AM EDT, 3 hours 15 minutes earlier.
Area forecast discussion, Mar 27, 5:06 AM EDT, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
506 AM EDT Wed Mar 27 2019
.DISCUSSION...
...Windy Today with Dangerous Boating and Surf Conditions...
Today-Tonight...Vigorous S/W trough digging south across FL this
morning will develop area of low pressure just offshore, along a
front currently pushing south across the peninsula. The tight
pressure gradient that results between this system and ridge to the
north will lead to strong N/NE winds that will generate dangerous
beach and marine conditions across the area. While strongest winds
are expected along the coast, much of the area should see winds
increasing to 20 to 25 mph with gusts 30 to 35 mph this afternoon.
Have therefore issued a Wind Advisory for all of east central
Florida, initially beginning across coastal Volusia and Brevard
counties this morning, and expanding south and inland into the late
morning and afternoon. Along area beaches, large breaking waves up
to 7 to 9 feet and numerous strong rip currents will exist today. A
High Surf Advisory goes into effect this morning along the coast and
will continue through tonight, with minor to locally moderate beach
erosion possible during times of high tide.
Strong low level northeast winds will lead to increasing rain
chances today. Highest rain chances will favor the coast, especially
across Volusia and Brevard counties (PoPs up to 60-80%), with
chances decreasing to 30-50% farther south and well inland. Toward
mid to late afternoon drier air begins to work in, with rain chances
decreasing over the interior, but remaining likely along the coast.
Strong cold pool aloft associated with mid level S/W is generating
isolated storms across north Florida even with limited instability
early this morning. Latest HRRR runs indicates this activity should
weaken as it shifts south, but this will have to continue to
monitored for any updates to the forecast. For now have limited
slight chance for storms across Volusia and Brevard counties and
over the coastal waters where greatest instability will reside.
Greater cloud cover and cooler airmass behind the front, will
produce below normal highs ranging from from the mid-upper 60s
across the north and lower 70s elsewhere.
Thursday and Friday...Gale centered just east of the Bahamas early
Thu will pull east of the region, leaving windy onshore conditions
along the coast in the morning, then decreasing winds during the
course of the day and gradient flow begins to diminish. Guidance
suggests some onshore moving showers will occur primarily at the
coastal zones during the day as winds veer more directly onshore
while remaining breezy along the coast and inland into the
afternoon. Measured rain amounts in affected areas should be only
a tenth of an inch or less. With a mix of clouds and sun temps
will remain in the M-U 70s.
Thu night: backed flow inland will bring cooler air swd in the
region with drying forecast. Lows will fall into the M-U 50s
inland and U50s to M60s at the coast and beaches. During Fri,
onshore winds will abate further and under partly-mostly sunny
skies temps will warm into the U70s to L80s with no mentionable
rain chcs.
Weekend...A passing shortwave will bring some afternoon clouds
and perhaps a shower or two along the coast and norther central
FL on Sat. Weak high pressure will be the primary feature locally
on Sunday and pleasant conditions are forecast with highs in the
L-M80s.
Extended...Wave energy crossing the Lwr MS Valley early next week
looks to induce low pressure development over the NE Gulf of Mex
on Mon. Developing low pressure forecast to track NE across N FL
late Mon/Mon night. Developing warm sector over ECFL Mon with
destabilization upstream will lead to a chc of pcpn developing Mon
and continuing into Mon night. Will keep shower chcs capped in the
sct category for now, with a small chc of thunder over the marine
area. Expecting cooler and drying Tue into midweek.
&&
.AVIATION...Area of IFR cigs should be short lived as it shifts
south across the interior, but predominant MVFR conditions still
possible over northern TAF sites especially with expected increase
in onshore moving showers and potential for a few storms this
morning. Otherwise, VFR conditions will generally prevail into the
afternoon with tempo IFR/MVFR conditions in passing scattered
showers mainly along the coast.
Winds will become strong today, increasing up to 18-23 knots out of
the N/NE with gusts to 25-30 knots.
&&
.MARINE...
Today-Tonight...Very hazardous boating conditions quickly developing
southward across the waters today, as low developing offshore will
increase N/NE winds to around 25-30 knots with frequent gusts to
gale force. These strong winds combined with a long NE fetch will
rapidly build seas up to 9-12 feet nearshore and up to 13-16 feet
offshore this afternoon and into tonight. A Gale Warning now in
effect for the waters of Volusia and Brevard counties will extend
south of Sebastian Inlet by late this morning and continue across
the coastal waters through tonight.
Thursday and Friday...Wind and sea conditions leading to hazardous
conditions for small craft will continue into late week. Seas
expected to remain above the 7 ft threshold at least into Friday.
Weekend...Diminishing onshore winds during the weekend with lingering
swell will lead to some improvement in marine conditions. Seas
averaging 3-4 ft near shore Sat-Sun and 4 to 6 ft offshore with
swell remaining the larger component.
Extended...Developing gulf low Monday will bring increasing gradient
winds along with a chance of fast moving showers storms into Mon
night.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 67 57 73 58 / 80 30 10 10
MCO 71 57 78 58 / 50 20 10 0
MLB 71 62 77 64 / 60 40 20 10
VRB 73 63 76 64 / 50 50 30 10
LEE 69 54 77 57 / 50 10 0 0
SFB 69 56 76 58 / 70 20 10 0
ORL 70 57 77 59 / 50 20 10 0
FPR 73 62 77 64 / 50 50 30 20
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...High Surf Advisory from 8 AM this morning to 8 PM EDT Thursday
for Coastal Volusia-Indian River-Martin-Northern Brevard-
Southern Brevard-St. Lucie.
Wind Advisory from 11 AM this morning to 11 PM EDT this evening
for Indian River-Martin-St. Lucie.
Wind Advisory from 8 AM this morning to 11 PM EDT this evening
for Coastal Volusia-Northern Brevard-Southern Brevard.
Wind Advisory from 11 AM this morning to 8 PM EDT this evening
for Inland Volusia-Northern Lake-Okeechobee-Orange-Osceola-
Seminole-Southern Lake.
AM...Small Craft Advisory from 10 AM to 10 PM EDT Thursday for
Flagler Beach to Volusia-Brevard County Line 0-20 nm-
Flagler Beach to Volusia-Brevard County Line 20-60 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Sebastian Inlet to
Jupiter Inlet 20-60 nm-Volusia-Brevard County Line to
Sebastian Inlet 0-20 nm-Volusia-Brevard County Line to
Sebastian Inlet 20-60 nm.
Gale Warning until 10 AM EDT Thursday for Flagler Beach to
Volusia-Brevard County Line 0-20 nm-Flagler Beach to
Volusia-Brevard County Line 20-60 nm.
Gale Warning until 10 AM EDT Thursday for Volusia-Brevard County
Line to Sebastian Inlet 0-20 nm-Volusia-Brevard County Line
to Sebastian Inlet 20-60 nm.
Gale Warning from 10 AM this morning to 10 AM EDT Thursday for
Sebastian Inlet to Jupiter Inlet 0-20 nm-Sebastian Inlet to
Jupiter Inlet 20-60 nm.
&&
SHORT TERM...Weitlich
LONG TERM....PendergrastHazardous weather outlook, Mar 27, 6:13 AM EDT, 2 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 613 AM EDT Wed Mar 27 2019 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-280000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 613 AM EDT Wed Mar 27 2019 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Isolated thunderstorms will develop and move into areas near to north of a line from Orlando to the Cape this morning, producing occasional cloud to ground lightning strikes and gusty winds. Any persistent shower bands or isolated storms that move onshore north of the Cape, may produce locally heavy rainfall up to 1 to 2 inches this morning. .HIGH WIND IMPACT... North to northeast winds will increase to 20 to 25 mph, with wind gusts up to 30 to 35 mph across the area today, especially into the late morning and afternoon. A Wind Advisory is in effect for all of east central Florida today. These strong winds can make driving difficult, especially for high profile vehicles, and will also produce dangerous boating conditions across area lakes and the intracoastal waters. .COASTAL FLOOD IMPACT... Seas will rapidly build today, producing large breaking waves of 7 to 9 feet in the surf zone. Water runup to the dune line along with minor to locally moderate beach erosion is likely around high tide occurring around 1:30 to 2:00 PM this afternoon, and again around 2:30 to 3:00 AM tonight. A High Surf Advisory is in effect along the coast of east central Florida today through tonight. .RIP CURRENT IMPACT... Large breaking waves will produce dangerous pounding surf along the beaches of east central Florida today, and will also generate a high risk of strong rip currents. People visiting the beaches today should not enter the surf, as the large breakers can knock you into deeper water and make you susceptible to being caught in a rip current. .WIND AND SEA IMPACT... Very hazardous boating conditions will develop today with a Gale Warning across the waters today into tonight. North to northeast winds will increase to 25 to 30 knots with frequent gusts to gale force. Seas will rapidly build up to 9 to 12 feet nearshore and up to 13 to 16 feet offshore this afternoon and into tonight. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Along the coast, large breaking waves of 7 to 9 feet will continue into Thursday producing rough, pounding surf and numerous strong rip currents, posing a significant danger to persons who consider entering the ocean. Minor coastal flooding and minor to moderate beach erosion will be possible around high tide in the afternoon between 2:30 and 3:00 PM. Although winds will decrease Friday, seas and surf will be much slower to subside so hazardous boating and beach conditions will persist through at least the end of the work week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Weitlich
In the hours before
Special weather statement, Mar 27, 7:17 AM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Melbourne FL
717 AM EDT WED MAR 27 2019
FLZ147-271145-
Northern Brevard County FL-
717 AM EDT WED MAR 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR UNTIL 745 AM EDT...
At 717 AM EDT, Doppler radar was tracking a strong thunderstorm near
Port Canaveral, moving southeast at 15 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Cape Canaveral, Port Canaveral and Jetty Park.
LAT...LON 2839 8056 2836 8057 2835 8057 2845 8064
2850 8056 2848 8052 2845 8049
TIME...MOT...LOC 1117Z 307DEG 13KT 2845 8058
CombsLocal storm report, Mar 27, 7:27 AM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
727 AM EDT WED MAR 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 AM TSTM WND GST 5 N CAPE CANAVERAL 28.46N 80.59W
03/27/2019 M44 MPH Brevard FL AIRPLANE PILOT
GUST TO 38 KNOTS FROM N AT USAF TOWER 403.
&&
PGSpecial weather statement, Mar 27, 7:36 AM EDT, 45 minutes before
Special Weather Statement
National Weather Service Melbourne FL
736 AM EDT WED MAR 27 2019
FLZ044-144-271230-
Northern Lake County FL-Southern Lake County FL-
736 AM EDT WED MAR 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR LAKE COUNTY UNTIL 830 AM EDT...
At 734 AM EDT, Doppler radar was tracking a strong thunderstorm 2
miles northwest of Leesburg, moving southeast at 15 mph.
Winds gusts up to 40 mph and small hail will be possible with this
storm.
Locations impacted include...
Leesburg, Tavares, Howey-In-the-hills, Lake Griffin and Lake Harris.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is occurring with this storm, and will lead to
ponding of water on roadways. Do not drive your vehicle through
flooded roadways.
&&
LAT...LON 2891 8190 2879 8166 2853 8166 2873 8195
2883 8196
TIME...MOT...LOC 1134Z 308DEG 14KT 2881 8190
15Special weather statement, Mar 27, 7:37 AM EDT, 44 minutes before
Special Weather Statement National Weather Service Melbourne FL 737 AM EDT WED MAR 27 2019 FLZ045-271200- Orange FL- 737 AM EDT WED MAR 27 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ORANGE COUNTY UNTIL 800 AM EDT... At 736 AM EDT, Doppler radar was tracking a strong thunderstorm over Azalea Park, moving southeast at 10 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Orlando, Azalea Park, Conway, Goldenrod and Union Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2852 8135 2860 8129 2856 8117 2845 8126 TIME...MOT...LOC 1136Z 301DEG 7KT 2855 8129 Combs
Special weather statement, Mar 27, 7:57 AM EDT, 24 minutes before
Special Weather Statement National Weather Service Melbourne FL 757 AM EDT Wed Mar 27 2019 FLZ054-059-064-271300- Indian River-St. Lucie-Martin- 757 AM EDT Wed Mar 27 2019 ...Locally Dense Fog Across the Treasure Coast Counties... Patchy fog, locally dense in some areas, will reduce visibilities as low as one half mile or less across portions of Indian River, Saint Lucie, and Martin counties through 9 AM. Motorists should be prepared to encounter rapid changes in visibility from fog. If dense fog is encountered, reduce your speed, use only your low beam headlights, and leave plenty of distance between other vehicles. Remember, visibility can deteriorate rapidly at highway speeds. JC
Local storm report, Mar 27, 8:04 AM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
804 AM EDT WED MAR 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM HAIL 3 WSW LAKE HARRIS 28.76N 81.88W
03/27/2019 E1.00 INCH Lake FL TRAINED SPOTTER
QUARTER SIZE HAIL IN THE HAWTHORNE AT LEESBURG AREA.
REPORTED BY TRAINED WEATHER SPOTTER.
&&
PGThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 4:06 AM EDT | Rip Current Statement | MLB | Volusia | 16 hr |
| Mar 27, 4:06 AM EDT | High Surf Advisory | MLB | Volusia | 52 hr |
| Mar 27, 4:07 AM EDT | Wind Advisory | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 19 hr |
| Mar 27, 7:17 AM EDT | Special Weather Statement | MLB | Brevard | 28 min |
| Mar 27, 7:19 AM EDT | Special Marine Warning | MLB | 56 min | |
| Mar 27, 7:36 AM EDT | Special Weather Statement | MLB | Lake | 54 min |
| Mar 27, 7:37 AM EDT | Special Weather Statement | MLB | Orange | 23 min |
| Mar 27, 8:07 AM EDT | Areal Flood Advisory | MLB | Lake, Orange | 83 min |
| Mar 27, 8:45 AM EDT | Severe Thunderstorm Warning | MLB | Brevard | 60 min |
| Mar 27, 8:54 AM EDT | Special Marine Warning | MLB | 96 min | |
| Mar 27, 9:13 AM EDT | Severe Thunderstorm Warning | MLB | Brevard, Orange | 62 min |
| Mar 27, 9:16 AM EDT | Special Weather Statement | MLB | Brevard | 44 min |
| Mar 27, 9:24 AM EDT | Areal Flood Advisory | MLB | Orange | 111 min |
| Mar 27, 9:45 AM EDT | Severe Thunderstorm Warning | MLB | Brevard | 45 min |
| Mar 27, 10:11 AM EDT | Severe Thunderstorm Warning | MLB | Brevard | 64 min |
| Mar 27, 10:28 AM EDT | Special Marine Warning | MLB | 2 hr | |
| Mar 27, 11:02 AM EDT | Areal Flood Advisory | MLB | Brevard | 118 min |
| Mar 27, 11:17 AM EDT | Special Weather Statement | MLB | Brevard, Indian River | 58 min |
| Mar 27, 12:15 PM EDT | Special Weather Statement | MLB | Brevard | 60 min |
| Mar 27, 12:26 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Mar 27, 2:33 PM EDT | Special Marine Warning | MLB | 3 hr | |
| Mar 27, 5:25 PM EDT | Special Marine Warning | MLB | 110 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.